Worsening of soft tissue dystrophic calcification in an osteoporotic patient treated with teriparatide
Teriparatide, used for treatment of osteoporosis in patients at high risk of fracture risk, sometimes results in mild and transient hypercalcemia. There have been two recent reports of worsening dystrophic calcification in patients with autoimmune disorders following teriparatide treatment. We report a patient with severe osteoporosis and without a pre-existing autoimmune disorder, who developed symptomatic worsening of dystrophic calcification 4 months after teriparatide was initiated. Symptoms resolved within 1 week of teriparatide cessation.
|ISBN||1433-2965 (Electronic) 0937-941X (Linking)|
|Authors||Htet, T. D.; Eisman, J. A.; Elder, G. J.; Center, J. R.|
|Responsible Garvan Author||Prof Jacqueline Center|
|Publisher Name||OSTEOPOROSIS INTERNATIONAL|
|URL link to publisher's version||https://www.ncbi.nlm.nih.gov/pubmed/29247298|